Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 95, NWS North Platte, NE

June 19, 2019Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2019, 11:41 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 11:41 PM MDT (05:41 UTC)
Expired
Jun 20, 2019, 12:30 AM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 12:00 AM MDTHAIL 120 Nne Ellsworth, NEHAIL UP TO QUARTER SIZE. 0.20 INCH RAIN IN 20 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

343 
WUUS53 KLBF 200541
SVRLBF
NEC031-161-200630-
/O.NEW.KLBF.SV.W.0095.190620T0541Z-190620T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1141 PM MDT Wed Jun 19 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cherry County in north central Nebraska...
  Southeastern Sheridan County in the Panhandle of Nebraska...

* Until 1230 AM MDT.

* At 1141 PM MDT, a severe thunderstorm was located 22 miles north of
  Ellsworth, or 24 miles south of Rushville, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill,
  Argo Hill and Mother Lake.

This includes Highway 250 between mile markers 16 and 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4227 10247 4253 10241 4256 10181 4210 10179
TIME...MOT...LOC 0541Z 287DEG 42KT 4238 10229 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor
1 follow-up statement
964 
WWUS53 KLBF 200602
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1202 AM MDT Thu Jun 20 2019

NEC031-161-200630-
/O.CON.KLBF.SV.W.0095.000000T0000Z-190620T0630Z/
Cherry NE-Sheridan NE-
1202 AM MDT Thu Jun 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT
FOR SOUTHWESTERN CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES...

At 1202 AM MDT, a severe thunderstorm was located 21 miles north of
Ashby, or 33 miles southeast of Rushville, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake, Wolf Hill,
Argo Hill and Mother Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4224 10224 4252 10215 4256 10181 4210 10179
TIME...MOT...LOC 0602Z 287DEG 35KT 4233 10206 

HAIL...1.25IN
WIND...60MPH
 
$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:47 PM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jun 19, 5:47 PM MDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
647 PM CDT Wed Jun 19 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 347 PM CDT Wed Jun 19 2019

Weak surface boundary draped north to south across the Sandhills
into portions of southwest Nebraska acting as the focus for isolated
thunderstorms to develop this afternoon. Aloft, modest instability
and shear are sufficient to see a few strong thunderstorms capable
of hail, gusty winds, and occasional cloud to ground lightning. The
surface boundary will drift east before beginning to wash out this
evening. This should spell the end of thunderstorm development
across the local area. Attention will then turn to convection moving
off the high plains and into the area from the west. Believe with
the loss of daytime heating, these too should wane out before moving
in. A few scattered weak thunderstorms may still drift through the
area, but any potential for strong storms should end by early
evening. Lows will fall into the low 50s across the west to near 60
in the east.

For Thursday, expect a warmer day as h85 temperatures climb into the
upper teens to low 20s northeast to southwest. It's these same warm
temperatures that will keep the area capped and dry for the daytime
hours. Highs will climb into the upper 70s to low 80s. During the
evening, a strong low-level jet will develop overhead and spark off
scattered thunderstorms across much of western Nebraska. Strong
shear will be in place thanks in part to the 30-40 knot jet max at
h85 with modest instability. Cannot rule out a few strong or severe
thunderstorms Thursday evening into early Friday with the main
threats being large hail and strong wind gusts. Agree with the SPC's
Marginal Risk for this timeframe. Any storm will be capable of
locally heavy rain as well. Lows Thursday night will fall into the
low 50s northwest to near 60 south and east.

.LONG TERM...(Friday through Wednesday)
Issued at 347 PM CDT Wed Jun 19 2019

Beginning 12z Friday. Area begins the period under southwest flow
with large upper-level trough situated across eastern MT into the
western Dakotas. Ridging remains in place across the Gulf Coast with
strong h5 flow aloft across Nebraska between the two features. Main
feature across MT is expected to deepen and push north and east as
it does into far southern Saskatchewan. A surface front will drop
through the area during the daytime Friday and will serve as the
focus for shower and thunderstorm development. Ahead of this
boundary there will be a few pockets of moderate instability in a
highly sheared environment. The SPC covers the far eastern counties
with a Marginal outlook for severe weather. Think there will
definitely be the potential for a few elevated hailers across that
area and possibly a little further west. Otherwise, winds behind the
front may be breezy out of the northwest with gusts approaching 25
mph. Highs will range from near 70 in the northwest to low 80s south
and east.

Upper-level flow amplifies on Saturday as a shortwave rotates around
the southern periphery of the southern SK storm. As the shortwave
drops into the 4-corners region it cuts off and slows its approach
into the high plains. Weak high pressure pushes through on Saturday.
As low level flow turns out of the east behind the departing high
pressure, modest upslope of humid air will bring rain and
thunderstorm chances back to the area for the late afternoon and
evening. Lee-side cyclogenesis will develop a low-pressure center
across the southern plains late Saturday into early Sunday and push
it quickly to the north and east during the daytime Sunday. Main h5
vort max will move through bringing scattered rain and thunderstorm
chances to end the weekend. Believe there to be enough instability
to realize thunderstorms across the area but any severe threat will
likely remain east of the area.

Shortwave ridging builds in bringing more zonal flow for Monday and
Tuesday. More seasonable temperatures are expected as highs return
into the 80s across the area with slight chances for afternoon
thunderstorms. As it stands now upper-level dynamics do not look to
be in place for the potential of organized severe thunderstorms.
Wednesday sees the return of southwesterly flow as the next
disturbance moves into the Pacific Northwest. Temperatures climb
into the upper 80s to near 90 for Wednesday with chance PoPs for
afternoon thunderstorms.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 646 PM CDT Wed Jun 19 2019

VFR anticipated for most terminal this evening and overnight. We
are watching the latest CAMs that indicate additional thunderstorm
development along a sfc boundary, though we feel most of the
strong activity will be diurnally driven, thus weaken after
sunset. Overnight, showers and thunderstorms may linger with the
potential of fog development, though ATTM coverage and confidence
in the location is not sufficient for a prevailing mention.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Jurgensen
LONG TERM...Jurgensen
AVIATION...Jacobs
Hazardous weather outlook, Jun 19, 2:36 PM MDT, 9 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
336 PM CDT Wed Jun 19 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-202045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
336 PM CDT Wed Jun 19 2019 /236 PM MDT Wed Jun 19 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated strong to briefly severe thunderstorms are possible late
this afternoon and early evening across western and north central
Nebraska. Gusty winds and hail up to the size of quarters would
be the threats with any severe thunderstorm. Additional showers
and thunderstorms are possible late this evening and overnight,
mainly across north central Nebraska.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A few strong or breifly severe thunderstorms are possible. Locally
heavy rainfall, hail to the size of quarter and gusty winds are
the main severe threats.

Periodic chances for thunderstorms are forecast Friday through
Tuesday. The threat for organized severe weather during this
timeframe seems low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Local storm report, Jun 19, 7:14 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             8 ESE BREWSTER          41.89N 99.72W
06/19/2019  E1.75 INCH       BLAINE             NE   PUBLIC

&&

SNIVELY
Special weather statement, Jun 19, 7:28 PM MDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
828 PM CDT Wed Jun 19 2019

NEZ006-007-200200-
Keya Paha-Boyd-
828 PM CDT Wed Jun 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEYA PAHA AND WEST
CENTRAL BOYD COUNTIES...

At 828 PM CDT, a strong thunderstorm was located 11 miles west of
Naper, or 22 miles east of Springview, moving south at 15 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Mills and Brocksburg.

This includes Highway 12 between mile markers 68 and 86.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4288 9908 4278 9940 4297 9946 4300 9937
      4300 9920
TIME...MOT...LOC 0128Z 337DEG 14KT 4294 9933

Thorne/Jacobs
Local storm report, Jun 19, 7:41 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             2 NW GATES              41.68N 99.67W
06/19/2019  M1.00 INCH       CUSTER             NE   TRAINED SPOTTER

&&

SNIVELY
Local storm report, Jun 19, 7:46 PM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             2 NNW GATES             41.68N 99.66W
06/19/2019  M1.25 INCH       CUSTER             NE   PUBLIC

            MOST STONES WERE THE SIZE OF QUARTERS TO HALF DOLLAR.

&&

SJACOBS
Special weather statement, Jun 19, 10:06 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
1006 PM MDT Wed Jun 19 2019

NEZ004-200445-
Sheridan NE-
1006 PM MDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1045 PM MDT...

At 1006 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Chadron, moving east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gordon, Rushville, White Clay, Clinton,  Lone Butte, Highway 27
crossing the Niobrara River, Mount Maria, Pine Ridge and Metcalf
State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 86 and 109.
 Highway 250 between mile markers 46 and 48.

LAT...LON 4300 10257 4296 10209 4262 10219 4275 10278
      4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0406Z 280DEG 42KT 4290 10284

Snively
Special weather statement, Jun 19, 10:43 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1043 PM MDT Wed Jun 19 2019

NEZ004-094-200530-
Sheridan NE-Western Cherry NE-
1043 PM MDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 1130 PM MDT...

At 1042 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Rushville, moving east at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Gordon, Rushville, Merriman, Clinton, Lone Butte, Irwin, Highway 27
crossing the Niobrara River, Mount Maria, Shell Lake State Wildlife
Management Area, Rock Hill, Bayonne, and Hoover Lake.

This includes the following highways...
 Highway 20 between mile markers 86 and 137.
 Highway 250 between mile markers 43 and 48.
 Highway 61 between mile markers 219 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4299 10164 4253 10181 4264 10257 4300 10253
TIME...MOT...LOC 0442Z 280DEG 41KT 4283 10238

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:01 PM MDTSpecial Weather StatementLBFLoup29 min
Jun 19, 6:15 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock45 min
Jun 19, 6:17 PM MDTSpecial Weather StatementLBFKeya Paha43 min
Jun 19, 6:54 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup51 min
Jun 19, 7:00 PM MDTSpecial Weather StatementLBFRock30 min
Jun 19, 7:44 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup46 min
Jun 19, 10:06 PM MDTSpecial Weather StatementLBFSheridan39 min
Jun 19, 10:43 PM MDTSpecial Weather StatementLBFSheridan47 min
Jun 19, 10:54 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 19, 11:57 PM MDTSpecial Weather StatementLBFSheridan48 min
Jun 20, 12:20 AM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker40 min
Jun 20, 12:31 AM MDTSpecial Weather StatementLBFLogan44 min
Jun 20, 1:00 AM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker, Thomas45 min
Jun 20, 1:09 AM MDTSpecial Weather StatementLBFLogan51 min
Jun 20, 1:43 AM MDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas47 min
Jun 20, 1:48 AM MDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas42 min
Jun 20, 1:59 AM MDTSpecial Weather StatementLBFCuster46 min
Jun 20, 2:25 AM MDTSpecial Weather StatementLBFCuster50 min
Jun 20, 2:35 AM MDTSpecial Weather StatementLBFCherry40 min
Jun 20, 3:07 AM MDTSpecial Weather StatementLBFCuster38 min
Jun 20, 3:10 AM MDTSpecial Weather StatementLBFCherry50 min
Jun 20, 3:51 AM MDTSpecial Weather StatementLBFKeya Paha39 min
Jun 20, 7:43 AM MDTSpecial Weather StatementLBFHolt62 min
Jun 20, 8:48 AM MDTSpecial Weather StatementLBFHolt27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.